Format

Send to

Choose Destination
Int J Cardiol. 2007 Jan 31;115(1):e56-7. Epub 2006 Oct 24.

Myocardial infarction complicating the initial phase of an ovarian stimulation protocol.

Abstract

Two previous reports have reported myocardial infarction during ovarian hyperstimulation syndrome, a complication of controlled ovarian stimulation characterized by ascites, pleural effusion, hemoconcentration and an increased thromboembolic risk, but no association with the initial phase (before treatment with human chorionic gonadotropin) of a normal ovarian stimulation protocol for infertility has ever been described. We report the first case, to our knowledge, of acute myocardial infarction occurring during the initial phase of an otherwise uncomplicated ovarian stimulation protocol. A young woman with infertility associated to polycystic ovary syndrome was treated with leuprolide acetate and recombinant follicle stimulating hormone to induce ovarian stimulation for in vitro fertilization and embryo transfer. After 12 days the patient presented a non-ST elevation myocardial infarction, which was treated with aspirin, clopidogrel, enoxaparin, intravenous nitrates and beta blockers. Cardiac catheterization showed angiographically normal coronary arteries. Echocardiography showed a circumscribed akinesis of the inferior apical segment of the left ventricle and right ventricular apex, which was confirmed by cardiac magnetic resonance. A screening for thrombophilic diathesis was negative. The patient was discharged and remained asymptomatic at 1 and 3 months follow up. Further ovarian stimulations were excluded and a trial of oocyte retrieval on spontaneous cycle was planned. Myocardial infarction can complicate ovarian stimulation protocols for infertility even in their early phase without any sign of ovarian hyperstimulation syndrome.

PMID:
17067704
DOI:
10.1016/j.ijcard.2006.07.166
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center